Volume 2, Issue 6
A Modified Nonconforming 5-Node Quadrilateral Transition Finite Element

Feiteng Huang & Xiaoping Xie

Adv. Appl. Math. Mech., 2 (2010), pp. 784-797.

Published online: 2010-02

Preview Full PDF 597 3899
Export citation
  • Abstract

This paper analyzes a nonconforming 5-node quadrilateral transition finite element for Poisson equation. This element was originally proposed by Choi and Park [Computers and Structures, 32 (1989), pp. 295–304 and Thin-Walled Structures, 28 (1997), pp. 1–20] for the analysis of Mindlin plates. We show the consistency error of this element is only $\mathcal{O}(h^{1/2})$ over the transition edges of the quadrilateral subdivision. By modifying the shape functions with respect to mid-nodes, we get an improved version of the element for which the consistency error is $\mathcal{O}(h)$. Numerical examples are provided to verify the theoretical results.

  • Keywords

  • AMS Subject Headings

  • Copyright

COPYRIGHT: © Global Science Press

  • Email address
  • BibTex
  • RIS
  • TXT
@Article{AAMM-2-784, author = {}, title = {A Modified Nonconforming 5-Node Quadrilateral Transition Finite Element}, journal = {Advances in Applied Mathematics and Mechanics}, year = {2010}, volume = {2}, number = {6}, pages = {784--797}, abstract = {

This paper analyzes a nonconforming 5-node quadrilateral transition finite element for Poisson equation. This element was originally proposed by Choi and Park [Computers and Structures, 32 (1989), pp. 295–304 and Thin-Walled Structures, 28 (1997), pp. 1–20] for the analysis of Mindlin plates. We show the consistency error of this element is only $\mathcal{O}(h^{1/2})$ over the transition edges of the quadrilateral subdivision. By modifying the shape functions with respect to mid-nodes, we get an improved version of the element for which the consistency error is $\mathcal{O}(h)$. Numerical examples are provided to verify the theoretical results.

}, issn = {2075-1354}, doi = {https://doi.org/10.4208/aamm.09-m09110}, url = {http://global-sci.org/intro/article_detail/aamm/8360.html} }
TY - JOUR T1 - A Modified Nonconforming 5-Node Quadrilateral Transition Finite Element JO - Advances in Applied Mathematics and Mechanics VL - 6 SP - 784 EP - 797 PY - 2010 DA - 2010/02 SN - 2 DO - http://doi.org/10.4208/aamm.09-m09110 UR - https://global-sci.org/intro/article_detail/aamm/8360.html KW - AB -

This paper analyzes a nonconforming 5-node quadrilateral transition finite element for Poisson equation. This element was originally proposed by Choi and Park [Computers and Structures, 32 (1989), pp. 295–304 and Thin-Walled Structures, 28 (1997), pp. 1–20] for the analysis of Mindlin plates. We show the consistency error of this element is only $\mathcal{O}(h^{1/2})$ over the transition edges of the quadrilateral subdivision. By modifying the shape functions with respect to mid-nodes, we get an improved version of the element for which the consistency error is $\mathcal{O}(h)$. Numerical examples are provided to verify the theoretical results.

Feiteng Huang & Xiaoping Xie. (1970). A Modified Nonconforming 5-Node Quadrilateral Transition Finite Element. Advances in Applied Mathematics and Mechanics. 2 (6). 784-797. doi:10.4208/aamm.09-m09110
Copy to clipboard
The citation has been copied to your clipboard